MAUDE Adverse Event Report: BIOMET MICROFIXATION TW DRILL 1.1X50MM 7MMSTOP W/NT; DRILLS, BURRS, TREPHINES & ACCESSORIES

BIOMET MICROFIXATION TW DRILL 1.1X50MM 7MMSTOP W/NT; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 01-7144
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign - canada.H6 - suggested component code- mechanical (g04) ¿ drill.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It is reported that while the surgeon was using the drill bit to drill through the mucosa and bone to place 1.5mm screws for imf fixation, the drill bit fractured.This also happened with another drill bit.There was no reported patient injury as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and/or corrected information.Updated: d4, d9, h2, h3, h4, h5, h6 and h11.Complaint sample was evaluated, and the reported event was confirmed.An investigation was conducted on the returned drill.The drill shows signs of attempted use including marking and scratching on the drill surface.Further inspection of the drill shows that it has fractured near where fluted portion of the drill meets the drill body.A dimensional analysis was conducted on the drill and the drill was found to be conforming.The fractured tip was not returned.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TW DRILL 1.1X50MM 7MMSTOP W/NT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22412840
Report Number0001032347-2025-00242
Device Sequence Number15542014
Product Code HBE
UDI-Device Identifier00841036013165
UDI-Public(01)00841036013165(10)430415
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01-7144
Device Lot Number430415
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown